Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 3, 2011, 5:52 PM MST for Coconino County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 5:52 PM MST (00:52 UTC)
- Expired
- Jul 3, 2011, 6:15 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS55 KFGZ 040052 SVRFGZ AZC005-040115- /O.NEW.KFGZ.SV.W.0002.110704T0052Z-110704T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 552 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COCONINO COUNTY IN NORTHERN ARIZONA... * UNTIL 615 PM MST * AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIMMY JIMS...OR 19 MILES WEST OF WINSLOW...AND MOVING WEST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER INTERSTATE 40 FROM MILEMARKER 240 TO TWIN ARROWS THROUGH 605 PM MST... HIGHWAY 99 FROM LEUPP TO WINSLOW THROUGH 610 PM. LAT...LON 3503 11133 3528 11128 3528 11083 3500 11086 TIME...MOT...LOC 0049Z 102DEG 33KT 3512 11108 $$ 41
1 follow-up statement
695 WWUS55 KFGZ 040111 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 611 PM MST SUN JUL 3 2011 AZC005-040120- /O.EXP.KFGZ.SV.W.0002.000000T0000Z-110704T0115Z/ COCONINO AZ- 611 PM MST SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COCONINO COUNTY WILL EXPIRE AT 615 PM MST... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING FOR THE LEUPP AREA AND INTERSTATE 40 AROUND RIMMY JIMS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3503 11133 3528 11128 3528 11083 3500 11086 TIME...MOT...LOC 0110Z 102DEG 33KT 3516 11131 $$ 41
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:45 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 2:45 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SUN JUL 3 2011 .SYNOPSIS...A HIGH PRESSURE RIDGE OVER THE FOUR CORNERS REGION WILL OPEN THE DOOR TO INCREASING MOISTURE AND THUNDERSTORM COVERAGE THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE OF THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS...WITH LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. && .DISCUSSION...A HIGH PRESSURE RIDGE ACROSS THE FOUR CORNERS WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THROUGH THE MIDDLE OF NEXT WEEK. MOISTURE LEVELS ACROSS THE REGION HAVE INCREASED DRAMATICALLY OVER THE PAST 24 HOURS...WITH MORNING SOUNDINGS AT FLAGSTAFF AND PHOENIX BASICALLY SHOWING TWICE THE PRECIPITABLE WATER THEY HAD YESTERDAY. ENHANCED SOUTHEASTERLY STEERING WINDS ARE ALSO PRESENT...DUE TO THE RIDGE LOCATION...AND THE WAVE APPROACHING SOUTHWEST ARIZONA. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE MOGOLLON RIM AND WHITE MTNS...AND HAVE TRACKED MOSTLY TOWARD THE NORTHWEST TODAY WITH THE FLOW. STORMS HAVE JUST BEGUN TO FIRE OVER THE YAVAPAI CO MTNS AS OUTFLOWS FROM THE RIM STORMS MOVE SOUTHWARD. THERE IS A POSSIBILITY OF A FEW STRONG STORMS WITH HAIL AND STRONG WIND OVER YAVAPAI/NRN GILA COUNTIES THIS EVENING AS THE OUTFLOWS TRIGGER NEW CONVECTION. NORTH OF THE RIM...IT IS STILL FAIRLY DRY...SO ISOLATED HIGH-BASED ACTIVITY WITH GUSTY WINDS BUT LITTLE RAIN THERE TODAY. SIMILAR CONDITIONS ARE EXPECTED EACH DAY THROUGH AROUND MID WEEK. SCATTERED THUNDERSTORMS DEVELOPING EACH DAY OVER THE HIGHER TERRAIN BY LATE MORNING AND EARLY AFTERNOON. WEAK EASTERLY FLOW ALOFT WILL ALLOW DEVELOPING THUNDERSTORM OUTFLOWS TO DRIVE CONVECTIVE ACTIVITY INTO LOWER VALLEY AREAS SOUTH OF THE MOGOLLON RIM IN THE AFTERNOON AND EVENING HOURS. THERE MAY BE A SLIGHT DRYING TREND LATER NEXT WEEK AS A MORE SOUTHWESTERLY FLOW DEVELOPS. NOT MUCH CONFIDENCE IN THIS DRYING TREND THOUGH...AND WE WILL CONTINUE THE CHANCE OF STORMS EACH DAY FOR NOW. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL LOCALLY GUSTY WINDS TO CONTINUE THROUGH THIS EVENING. STORMS WILL LIKELY DECREASE IN COVERAGE AND INTENSITY OVERNIGHT. ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED FOR MONDAY AFTERNOON. MVFR CONDITIONS IN THE STRONGER STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL BRING LIGHT WINDS...ABOVE NORMAL TEMPERATURES...AND A CONTINUED INCREASE OF MOISTURE AND THUNDERSTORM ACTIVITY. WEDNESDAY THROUGH FRIDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR CORNERS IS EXPECTED TO REMAIN IN PLACE...WITH LIGHT WINDS...NEAR NORMAL TEMPERATURES...AND CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................JJ AVIATION/FIRE WEATHER...KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 3, 9:36 AM MST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 936 AM MST SUN JUL 3 2011 AZZ004>018-037>040-040330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 936 AM MST SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SUBSTANTIAL MOISTURE INCREASE OCCURRED OVERNIGHT ACROSS THE STATE...BRINGING A BETTER CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTHERN AND CENTRAL ARIZONA TODAY. EXPECT STORMS TO DEVELOP BY MID DAY ACROSS THE MOUNTAINS AND MOVE TOWARD THE WEST AND NORTHWEST DURING THE AFTERNOON AND EVENING. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE A THREAT WITH SOME OF THE STORMS...MAINLY ALONG AND SOUTH OF THE MOGOLLON RIM. THE AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MOIST SOUTH TO SOUTHEAST FLOW AROUND THE SUBTROPICAL HIGH ACROSS NEW MEXICO WILL CONTINUE TO FEED MOISTURE INTO THE REGION. THERE WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THE AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 3, 12:25 PM MST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1225 PM MST SUN JUL 3 2011
AZZ006-007-012-015-032015-
COCONINO AZ-
1225 PM MST SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COCONINO COUNTY IN NORTHERN ARIZONA
UNTIL 115 PM MST
AT 1219 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN
AREA OF THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF VALLE TO 11
MILES EAST OF VALLE TO 13 MILES WEST OF GRAY MOUNTAIN...AND MOVING
NORTHWEST AT 15 MPH. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING.
THIS AREA OF STORMS SHOULD REACH THE TUSAYAN AND SOUTH RIM OF THE
GRAND CANYON BY 140 PM MST.
&&
LAT...LON 3597 11151 3537 11160 3530 11194 3560 11230
3614 11230
TIME...MOT...LOC 1922Z 149DEG 14KT 3567 11226 3568 11196
3571 11170
41Local storm report, Jul 3, 3:01 PM MST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 PM MST SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FLASH FLOOD 3 NW DONEY PARK 35.30N 111.55W
07/03/2011 COCONINO AZ TRAINED SPOTTER
SPOTTER IN HUTCHINSON ACRES REPORTS MODERATE FLOODING
OF ROAD AND WASHES
0229 PM FLASH FLOOD 3 NW DONEY PARK 35.30N 111.55W
07/03/2011 COCONINO AZ NWS EMPLOYEE
FLASH FLOODING ALONG CAMPBELL ROAD.
&&
EVENT NUMBER FGZ1100164 FGZ1100165
JJSpecial weather statement, Jul 3, 3:43 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 343 PM MST SUN JUL 3 2011 AZZ007-008-015-037-032330- YAVAPAI AZ-COCONINO AZ- 343 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN COCONINO COUNTY IN NORTHERN ARIZONA NORTHERN YAVAPAI COUNTY IN NORTHERN ARIZONA UNTIL 430 PM MST AT 331 PM MST...NATIONAL WEATHER SERVICE RADAR DETECTED AN AREA OF STRONG THUNDERSTORMS ALONG AND WEST OF HIGHWAY 89A FROM CHINO VALLEY TO ASH FORK...MOVING NORTHWEST AT 15 MPH. THESE STORMS WILL PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN AS THEY CROSS INTERSTATE 40 BETWEEN ASH FORK AND SELIGMAN THROUGH 430 PM MST. && LAT...LON 3520 11296 3538 11287 3523 11225 3485 11244 TIME...MOT...LOC 2240Z 133DEG 11KT 3524 11260 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 32 min |
| Jul 4, 2:11 PM MST | Areal Flood Advisory | FGZ | Coconino | 79 min |
| Jul 4, 4:56 PM MST | Special Weather Statement | FGZ | Gila | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.